Alert archive / North Dakota / River Flood Warnings in 2009
River Flood Warning 68, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Oct 30, 2009, 10:44 AM CDT for Cass County, North Dakota; Clay County, Minnesota. It took effect at Nov 1, 2009, 3:00 AM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 10:44 AM CDT (15:44 UTC)
- In effect from
- Nov 1, 2009, 3:00 AM CST
- Expired
- Nov 7, 2009, 5:56 PM CST
- In force
- 7 days
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 23.62 ft at Nov 4, 2009, 2:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 30, 4:24 AM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Oct 30, 4:24 AM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 424 AM CDT FRI OCT 30 2009 .DISCUSSION... CHALLENGES FOR THE FORECAST INCLUDE PRECIP COVERAGE AND TIMING OF CHANGE OVER TO SNOW TODAY. THEN IF DURATION AND INTENSITY OF SNOW WILL BE LONG OR STRONG ENOUGH TO PRODUCE SIGNIFICANT ACCUMULATIONS. MODELS IN THE GOOD AGREEMENT WITH PLACEMENT OF THE SFC LOW AT 06Z AND ITS TRACK INTO THE MINNESOTA ARROWHEAD BY 18Z. USED A MODEL BLEND FOR THE FORECAST PACKAGE. AS THE SFC LOW MOVES ACROSS MINNESOTA EXPECTING SOME DYNAMICAL COOLING TO OCCUR AS STRONG DEFORMATION BAND OF PRECIP DEVELOPS FROM SW TO NE ACROSS THE FA. MODEL THERMAL PROFILES INDICATE ON THE FAR WESTERN EDGE OF THE QPF FIELDS THAT THE PRECIP TYPE WILL BE SNOW AND THIS MATCHES THE UPSTREAM OBS OF SNOW IN PORTIONS OF SD AND NE. EXPECT THIS BAND TO TRAVERSE FROM THE LISBON TO FARGO TO FOSSTON TO BAUDETTE AREAS TODAY. GIVEN THAT THE CURRENT TEMPS ARE IN THE UPPER 30S IN SE ND AND 40S IN MN AND THAT THE HEAVIEST PRECIP TO OCCUR DURING DAYLIGHT HOURS ON RELATIVELY WARM GROUND THINKING THAT THE SNOW THAT DOES FALL WILL MOSTLY MELT BEFORE PREVENTING SIGNIFICANT ACCUMULATIONS TO OCCUR. IF CHANGEOVER OCCURS SOONER AND INTENSITY IS STRONG ENOUGH TO OVERCOME MELTING ON IMPACT THEN HEAVIEST SNOW LOCATIONS MAY NEED TO BE UPGRADED TO A WNTR WX ADVSY AS 3 INCHES AND WIND WOULD BE POSSIBLE. THE SYSTEM CONTINUES TO BE PROGRESSIVE AS MODELS INDICATE LITTLE PRECIP LINGERING OVERNIGHT ALONG MY FAR EAST. CLOUDY WITH NW WINDS IN CYCLONIC FLOW ON SATURDAY. THICKNESSES RISING AS 500MB FLOW BECOMES MORE ZONAL...HELPING MAX TEMPS ON SATURDAY TO REBOUND INTO THE 40S. A WEAK CLIPPER SYSTEM TO MOVE ACROSS SOUTHERN MANITOBA ON SUNDAY MORNING. THIS WILL BRING A CHANCE OF SN SHOWERS CHANGING OVER TO RAIN AS STRONG 850MB WARM AIR ADVECTION OCCURS AHEAD OF WAVE WITH THE HIGHEST AREA FOR POPS ACROSS THE NORTHERN THIRD OF THE FA. THERE IS SOME POTENTIAL FOR MIXED PRECIP...WILL NEED TO MONITOR THE POSSIBILITY FOR FUTURE UPDATES ANOTHER WEAK WAVE/CLIPPER CAN BE EXPECTED TUESDAY PM AS THE GENERAL PATTERN CONTINUES TO INDICATE HIGHER TEMPS AND DRIER WX IN THE EXTENDED. && .AVIATION... RN AND SN AT TAF SITES THROUGH THE DAY AS LIFR AND IFR CIGS WILL CONTINUE ACROSS THE FA WITH DVL AND GFK POSSIBLE LIFTING INTO MVFR BY LATE EVENING. && .HYDROLOGY... FLOOD WATCH REMAINS IN EFFECT FOR THE WILD RICE RIVER IN ND AT ABERCROMBIE...THE RED RIVER AT FARGO...MOORHEAD...THE SOUTH BRANCH BUFFALO RIVER AT SABIN AND THE BUFFALO RIVER NEAR DILWORTH. RAINFALL OVER THE PAST 24 HRS COMBINED WITH EXPECTED RAINFALL THROUGH TODAY MAY CAUSE ENOUGH RUNOFF TO CAUSE RIVER LEVELS TO RISE TO ABOVE FLOOD STAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH FOR FARGO AND ABERCROMBIE AREAS. MN...FLOOD WATCH FOR MOORHEAD...DILWORTH AND SABIN AREAS. && JK
Hazardous weather outlook, Oct 30, 5:43 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 543 AM CDT FRI OCT 30 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 543 AM CDT FRI OCT 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT TODAY RAINFALL...MODERATE AT TIMES...WILL CHANGEOVER TO SNOW FROM SOUTHEASTERN ND LATER THIS MORNING INTO THE BEMIDJI AND BAUDETTE AREAS BY THIS EVENING. SNOW COMBINED WITH WINDY NORTH TO NORTH WEST MAY CAUSED REDUCED VISIBILITIES ON THE ROADS THIS AFTERNOON. ACCUMULATIONS UP TO 2 INCHES IN NW MN TO AN INCH IN THE FARGO... MOORHEAD AREA CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SUNDAY MORNING THERE IS A CHANCE FOR SNOW SHOWERS CHANGING OVER TO RAIN SHOWERS WITH THE POSSIBILITY OF A TIME PERIOD OF MIXED PRECIP AS A WARM FRONT SLIDES ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:30 AM CDT | River Flood Warning | FGF | Richland | 5 days |
| Oct 30, 4:59 PM CDT | River Flood Warning | FGF | Richland | 3 days |
| Oct 30, 10:30 AM CDT | River Flood Warning | FGF | Clay | 7 days |
| Oct 30, 10:30 AM CDT | River Flood Warning | FGF | Clay | 10 days |
Nearby
River Flood Warnings in North Dakota, 2009River Flood Warnings in Minnesota, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.